Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 34, NWS Fort Worth, TX

May 11, 2021Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 11, 2021, 1:52 PM CDT for Dallas County, Texas. It took effect at May 11, 2021, 5:28 PM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 1:52 PM CDT (18:52 UTC)
In effect from
May 11, 2021, 5:28 PM CDT
Expired
May 12, 2021, 1:11 AM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 83.73 ft at May 11, 2021, 1:00 AM CDT.

actionminormoderate7075808505/1105/1205/13
Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

942 
WGUS44 KFWD 111852
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
152 PM CDT Tue May 11 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-121145-
/O.NEW.KFWD.FL.W.0034.210511T2228Z-210512T1139Z/
/DWRT2.1.ER.210511T2228Z.210511T2300Z.210511T2338Z.NO/
152 PM CDT Tue May 11 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* From this afternoon to Wednesday morning.
* At 1:15 PM CDT Tuesday the stage was 71.6 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 85.1 feet this evening. It will then 
  fall below flood stage this evening.
* Impact...At 84.0 feet, Minor flooding will occur near the creek. 
  Bike paths downstream of the gage will be flooded. Water approches 
  ball fields at Emmett Conrad High School.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Schroeder
1 follow-up statement
375 
WGUS84 KFWD 120611
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
111 AM CDT Wed May 12 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

TXC113-120715-
/O.CAN.KFWD.FL.W.0034.000000T0000Z-210512T0611Z/
/DWRT2.1.ER.210511T2228Z.210511T2300Z.210511T2338Z.NO/
111 AM CDT Wed May 12 2021

...The Flood Warning for the White Rock Creek Near White Rock Creek 
At Greenville Ave has been cancelled...

The Flood Warning is cancelled for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* At 12:15 AM CDT Wednesday the stage was 72.6 feet.
* Flood stage is 84.0 feet.
* Forecast...The river is expected to fall to 71.9 feet early this 
  morning.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Bain

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 11, 12:18 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 11, 12:18 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1218 PM CDT Tue May 11 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Wednesday/

A persistent and deep upper-level trough remains anchored over
much of the CONUS this morning. At the surface, a 1005 mb low is
centered near Truth or Consequences with a stationary front
extending from this low across the Trans-Pecos to near San
Antonio, then eastward across the TX/LA coastal plains. The warm
sector south of the stationary front is characterized by
temperatures in the lower 80s and dewpoints in the lower 70s. The
cool sector north of the stationary front consists of temperatures
in the upper 50s and dewpoints in the lower 50s.

Through the rest of the afternoon, widespread showers and
thunderstorms are expected across much of the FWD CWA, with these
thunderstorms occurring within two regimes:

1. Ongoing convection across western North TX being driven by an
approaching upper-level shortwave trough.

2. Developing convection across Central TX near the stationary
front.

The first of these two regimes, as noted above, is being driven by
an approaching upper-level shortwave trough evident on GOES-E
water vapor channel imagery. This convection is rooted above the
boundary layer owing to the sharp frontal inversion noted on the
12Z FWD RAOB. Despite the elevated nature of this convection, it
is nevertheless able to tap into MUCAPE values in excess of 1,000
J/kg given the exceptionally steep mid-level lapse rates. Some of
the stronger cores within the widespread precipitation shield may
be capable of producing large and severe hail.

The second convective regime, developing across Central TX, is
being driven by convergence along the stationary front. GOES-E
visible channel imagery already shows agitated Cu near the
stationary front with IR channel imagery showing cooling cloud
tops. Some surface-based instability does exist in the vicinity of
the stationary front with LAPS analysis indicating 1,000+ J/kg
SBCAPE just south of the front. While thunderstorms that form just
north of the front are unlikely to be surface-based, parcels will
likely be rooted fairly low in the troposphere and will have
access to more than 2,000 J/kg MUCAPE. This will mean severe hail
will be possible in these areas well. Perhaps more significantly,
the large CAPE profiles and PWAT values approaching 1.75" will
support heavy rainfall, especially if convection begins to train
near the stationary front. This potential certainly exists as
backward-propagating Corfidi vectors are oriented nearly parallel
to the stationary front. HREF probability-matched mean QPF shows a
potential for 3-5 inches of rainfall possible near the stationary
front. For this reason, the Flash Flood Watch will continue
through 12Z (0700 CDT) Wednesday. In addition to the flash flood
potential, there will be a possibility of minor river flooding
within the Trinity River basin below Trinidad, with minor to
moderate flooding possible within the Neches basin.

Convection should end from northwest to southeast late tonight as
the axis of the upper-level trough begins to move east of the
region. Cloudy and seasonably cool conditions will persist through
Wednesday however, with some light rain showers likely continuing
across parts of Central TX.

Godwin

&&

.LONG TERM... /Issued 405 AM CDT Tue May 11 2021/
/Thursday through Next Monday/

A reprieve from the active weather pattern is anticipated Thursday
and into at least the first half of the weekend with daytime high
temperatures returning closer to seasonal values. With the recent
rainfall, we'll need to keep tabs on the potential for possible
fog episodes late Wednesday into early Thursday. Our first
opportunity for rain/storms in the long term forecast arrives
late Saturday. Rain/storm chances linger into early next week.
There is some spread among the deterministic guidance so
confidence isn't high in the PoP forecast and one can expect
some variability in the official forecast over the next several
days.

It appears that we will finally dry out late Wednesday into
Thursday as a long wave trough moves east into the mid-south. Our
winds atop the cooler surface layer will switch around the
northeast in response to the departing longwave and this should
shut off our isentropic upglide that has been the culprit for our
rainy weather over the last couple of days. With what should
likely be widespread rainfall...at least east of I-35...we will
have a necessary ingredient necessary for radiation fog; wet soils.
Skies appear that they will clear during peak cooling, however,
the fly-in-the-ointment may be the strength of the 925mb winds.
At present time, they are still forecast to range between 15 and
20 knots which may keep the boundary layer sufficiently mixed.
Given that most of the guidance indicates this, we'll forgo
mentioning fog in the worded forecasts with this package, but
it'll be something to watch for Wednesday night into Thursday.
Daytime highs on Thursday will still remain a good 10 to 15
degrees below seasonal averages, but the increased sunshine will
make it feel much warmer than the previous days.

Southerly flow is expected to return late Thursday and into Friday
as lee-troughing commences across the Central Plains. We will
start to see some moisture make its way northward, but at present
time, it's unlikely to be accompanied by any meaningful large
lift. In fact, shortwave ridging is advertised by the
deterministic guidance and at best, we'll likely only have fair
weather cumulus to contend with on Friday. Daytime highs on Friday
will only be a few degrees below normal with temperatures in the
upper 70s and low 80s.

As we venture into the first half of the weekend, stronger
moisture advection northward will likely respond to continued
troughing to the north of the Lone Star State and we'll likely
have warmer overnight conditions in addition to an increase in
cloud cover. Some of the coarser guidance paints some low rainfall
amounts across the Big Country where the magnitude of moisture
advection may be greatest along with perhaps some subtle upslope.
At present time, I'm not too impressed with the prospects for rain
or storms on Saturday or Saturday night given the pretty paltry
synoptic scale lift, so I'll keep PoPs capped at 20 percent.

On Sunday the large scale pattern appears that it'll be more
conducive to greater rain chances as modest shortwave troughing
develops. Widespread cloud cover is expected to engulf most of the
area and I kept daytime highs a touch lower than deterministic NBM
guidance. I should note, however, that if low level flow veers
ahead of an approaching front, we'll need to nudge highs upward
from the current forecast. While the setup for rain is better than
Saturday, I'm still likely conservative with the PoP forecast
given the lack of concrete forcing/lifting mechanisms. The latest
ECMWF remains a very wet outlier and advertises greater than 80
PoP for most of the area on Sunday, with the GFS/NBM/Canadian
being less aggressive. I'll stick closer to the latter model
cluster numbers (maybe even a little lower) until we venture
closer to Monday.

On Monday, a front will slide southward into the area, providing
at least a source of ascent. The greatest PoPs in the extended
reside here along the Red River. There remains some uncertainty
with how far south the front will venture and beyond Monday, PoPs
remain broad-brushed across a good portion of the area with the
greatest rain/storm chances along the Red River and across East
Texas. There could be a severe weather potential late this weekend
into early next week given CAPE values of greater than 1500 J/kg
and 0-6km bulk wind differences around 30-35 knots. It's much too
early for any details, but given the time of year, continue to
check back for forecast updates.

Bain

&&

.AVIATION... /NEW/
/18Z TAFs/

Metroplex...
Widespread TSRA expected to impact the D10 TRACON shortly. For
this reason...TSRA will be prevailed at D10 TAF sites through the
next few hours. TSRA will then begin to shift east and away from
D10 TAF sites later this evening with impacts continuing to the
Bonham and Cedar Creek arrival gates as well as eastbound
departures. IFR will prevail through the TAF period with
intermittent LIFR CIGs possible during SHRA/TSRA. N-NE winds 10-13
KT will continue. Convective impacts will begin to diminish after
06Z.

KACT...
Convective timing is a bit more uncertain at KACT, but at least
intermittent TSRA can be expected through the evening. Amendments
may be required as the convective evolution across Central TX
becomes more clear. IFR will continue through the TAF period with
LIFR CIGs likely by Wednesday morning. Winds will be N-NE 8-11 KT.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    64  55  65  55  73 /  90  40  10  10   0
Waco                68  58  65  53  73 /  90  60  20  10   0
Paris               60  54  64  51  71 /  90  50  10  10   0
Denton              62  52  64  51  72 /  90  30  10  10   0
McKinney            62  54  65  52  72 /  90  40  10  10   0
Dallas              64  57  65  55  74 /  90  40  10  10   0
Terrell             65  54  65  53  73 / 100  60  20  10   0
Corsicana           68  57  65  54  73 / 100  70  20  10   0
Temple              69  58  65  54  73 /  90  70  30  10   0
Mineral Wells       61  53  63  52  71 /  90  30  20   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ095-105>107-
121>123-135-146>148-162.

&&
Hazardous weather outlook, May 11, 12:18 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1218 PM CDT Tue May 11 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1218 PM CDT Tue May 11 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms will spread across North and Central Texas today and
tonight. A few thunderstorms may be severe and capable of producing
large hail. Heavy rainfall will also be possible, with the heaviest
rain expected near and east of Interstate 45 where rainfall amounts
of two to four inches are forecast. This heavy rainfall may lead to
localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated thunderstorms return to the forecast late Saturday through
Monday. At this time, details regarding the potential for severe
weather remain unclear and individuals are advised to check back
later this week for updates to the forecast.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested for parts of North and
Central Texas later today. Any reports of flooding are appreciated.

In the hours before

Special weather statement, May 11, 11:12 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1112 AM CDT Tue May 11 2021

TXZ148-111630-
Anderson TX-
1112 AM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 1130 AM CDT...

At 1111 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Maydelle, or 14 miles southwest of Rusk, moving
northeast at 35 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

 This storm will remain over mainly rural areas of southeastern
Anderson County.

LAT...LON 3159 9528 3158 9537 3162 9542 3172 9534
      3172 9533 3170 9533 3171 9531 3170 9531
      3168 9528 3166 9528 3163 9529 3162 9526
      3161 9526
TIME...MOT...LOC 1611Z 222DEG 31KT 3162 9529

05
Special weather statement, May 11, 12:38 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1238 PM CDT Tue May 11 2021

TXZ130-111815-
Erath TX-
1238 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 115 PM
CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dublin, moving northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stephenville and Dublin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3248 9806 3221 9794 3211 9788 3201 9837
      3216 9848 3217 9847
TIME...MOT...LOC 1738Z 227DEG 36KT 3215 9836

Godwin

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:05 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson55 min
May 10, 7:19 PM CDTSpecial Weather StatementFWDHunt26 min
May 10, 7:22 PM CDTSpecial Weather StatementFWDDallas23 min
May 10, 7:36 PM CDTSpecial Weather StatementFWDDallas24 min
May 10, 7:38 PM CDTSpecial Weather StatementFWDJohnson37 min
May 10, 8:13 PM CDTSpecial Weather StatementFWDErath32 min
May 10, 8:17 PM CDTSevere Thunderstorm WarningFWDErath43 min
May 10, 8:47 PM CDTSpecial Weather StatementFWDTarrant28 min
May 10, 8:56 PM CDTAreal Flood AdvisoryFWDHood, Johnson, Parker, Tarrant3 hr
May 10, 9:00 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant30 min
May 10, 9:27 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman63 min
May 10, 9:30 PM CDTSpecial Weather StatementFWDFannin45 min
May 10, 9:50 PM CDTSpecial Weather StatementFWDHunt25 min
May 10, 10:07 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt, Rockwall42 min
May 10, 10:11 PM CDTSpecial Weather StatementFWDFannin49 min
May 10, 10:26 PM CDTAreal Flood AdvisoryFWDDallas3 hr
May 10, 10:29 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman61 min
May 10, 11:00 PM CDTRiver Flood WarningFWDDallas, Denton37 hr
May 10, 11:00 PM CDTRiver Flood WarningFWDHunt46 hr
May 10, 11:00 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall57 hr
May 10, 11:32 PM CDTSpecial Weather StatementFWDKaufman43 min
May 11, 12:42 AM CDTRiver Flood WarningFWDDallas2 hr
May 11, 12:51 AM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt3 hr
May 11, 1:10 AM CDTSpecial Weather StatementFWDVan Zandt50 min
May 11, 3:20 AM CDTFlash Flood WatchFWDAnderson, Delta, Freestone, Henderson, Hopkins, Hunt and 6 more15 hr
May 11, 11:12 AM CDTSpecial Weather StatementFWDCherokee18 min
May 11, 12:38 PM CDTSpecial Weather StatementFWDErath37 min
May 11, 12:48 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
May 11, 1:42 PM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills3 hr
May 11, 2:02 PM CDTSpecial Weather StatementFWDLeon28 min
May 11, 2:09 PM CDTSpecial Weather StatementFWDHenderson36 min
May 11, 2:30 PM CDTSevere Thunderstorm WarningFWDLeon28 min
May 11, 2:37 PM CDTAreal Flood AdvisoryFWDKaufman3 hr
May 11, 3:01 PM CDTSpecial Weather StatementFWDAnderson29 min
May 11, 3:16 PM CDTSpecial Weather StatementFWDBell29 min
May 11, 3:35 PM CDTSpecial Weather StatementFWDFalls25 min
May 11, 4:04 PM CDTRiver Flood WarningFWDDallas40 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.